Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 16, 2011, 9:06 AM CDT for 13 counties in Florida. It took effect at Apr 16, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 9:06 AM CDT (14:06 UTC)
- In effect from
- Apr 16, 2011, 12:00 PM CDT
- Expired
- Apr 16, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS82 KTAE 161406 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1006 AM EDT SAT APR 16 2011 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS... ...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR ALL OF SOUTH CENTRAL AND SOUTHWEST GEORGIA AND THE SOUTHEAST CORNER OF ALABAMA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .THE COMBINATION OF LOW RELATIVE HUMIDITY...BREEZY WINDS AND HIGH DISPERSION WILL CREATE RED FLAG CONDITIONS ACROSS MOST INTERIOR SECTIONS OF NORTH FLORIDA TODAY. FOR SUNDAY...WE WILL SEE THE LOWER HUMIDITY SPREAD ACROSS ALL OF NORTH FLORIDA...BUT IT WILL BE MUCH LESS WINDY AND DISPERSION INDICES WILL BE LOWER. THEREFORE... WE WILL NEED TO WAIT FOR THE FORECAST ENERGY RELEASE COMPONENT TO DETERMINE IF RED FLAG CRITERIA CAN BE MET ON THAT DAY. IT NOW APPEARS THAT RED FLAG CRITERIA WILL BE MET FOR ALL OF OUR SOUTHEAST ALABAMA AND GEORGIA ZONES ZONES SO A WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON. RED FLAG CONDITIONS WILL BE POSSIBLE OVER PORTIONS OF THE TRI-STATE REGION MONDAY AND THEN WE WILL SEE MOISTURE LEVELS GRADUALLY INCREASING FOR THE REMAINDER OF THE WEEK AS WINDS SWING AROUND TO BECOME ONSHORE. FLZ014>019-026-027-162300- /O.UPG.KTAE.FW.A.0031.110416T1900Z-110417T0000Z/ /O.NEW.KTAE.FW.W.0038.110416T1700Z-110417T0000Z/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA- 1006 AM EDT SAT APR 16 2011 /906 AM CDT SAT APR 16 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>013-162300- /O.UPG.KTAE.FW.A.0031.110416T1700Z-110417T0000Z/ /O.NEW.KTAE.FW.W.0038.110416T1700Z-110417T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN- 906 AM CDT SAT APR 16 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-GAZ120>131-142>148-155>161-162300- /O.NEW.KTAE.FW.A.0032.110417T1800Z-110418T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 1006 AM EDT SAT APR 16 2011 /906 AM CDT SAT APR 16 2011/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BARRY
2 follow-up statements
588 WWUS82 KTAE 161945 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EDT SAT APR 16 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...FOR INLAND PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR HIGHER AND HIGH DISPERSIONS... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA... .A MUCH DRIER AIRMASS HAS ARRIVED ACROSS THE REGION TODAY IN THE WAKE OF A COLD FRONT. RELATIVE HUMIDITY VALUES HAVE DROPPED TO BELOW CRITICAL LEVELS OVER MUCH OF NORTHWEST FLORIDA THIS AFTERNOON AND WILL REMAIN LOW INTO THE EARLY EVENING HOURS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE EVEN LOWER ACROSS THE REGION DURING SUNDAY AFTERNOON...ESPECIALLY AWAY FROM THE IMMEDIATE COAST...WHERE MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER 20S. FOR THIS REASON A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA. HOWEVER...WITH HIGH PRESSURE BUILDING OVERHEAD...WINDS WILL BE MUCH LIGHTER ON SUNDAY AND KEEP DISPERSION INDICES BELOW 75. FOR THESE REASONS...COMBINED WITH CURRENT ENERGY RELEASE COMPONENTS BELOW 35...RED FLAG CONDITIONS WILL NOT BE MET OVER NORTHWEST FLORIDA...DESPITE THE VERY LOW RELATIVE HUMIDITY. ALZ065>069-GAZ120>131-142>148-155>161-171100- /O.UPG.KTAE.FW.A.0032.110417T1800Z-110418T0000Z/ /O.NEW.KTAE.FW.W.0039.110417T1700Z-110418T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 345 PM EDT SAT APR 16 2011 /245 PM CDT SAT APR 16 2011/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA.... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>019-026-027-170000- /O.CON.KTAE.FW.W.0038.000000T0000Z-110417T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA- 345 PM EDT SAT APR 16 2011 /245 PM CDT SAT APR 16 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...20 FOOT WIND SPEEDS OF 15 MPH OR GREATER AND HIGH DISPERSION... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ MROCZKA
116 WWUS82 KTAE 170020 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 820 PM EDT SAT APR 16 2011 ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH-CENTRAL GEORGIA... .A MUCH DRIER AIRMASS HAS ARRIVED ACROSS THE REGION TODAY IN THE WAKE OF A COLD FRONT. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE EVEN LOWER ACROSS THE REGION DURING SUNDAY AFTERNOON...ESPECIALLY AWAY FROM THE IMMEDIATE COAST...WHERE MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE LOWER 20S. FOR THIS REASON A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA. HOWEVER...WITH HIGH PRESSURE BUILDING OVERHEAD...WINDS WILL BE MUCH LIGHTER ON SUNDAY AND KEEP DISPERSION INDICES BELOW 75. FOR THESE REASONS...COMBINED WITH CURRENT ENERGY RELEASE COMPONENTS BELOW 35...RED FLAG CONDITIONS WILL NOT BE MET OVER NORTHWEST FLORIDA...DESPITE THE VERY LOW RELATIVE HUMIDITY. FLZ007>019-026-027-170130- /O.EXP.KTAE.FW.W.0038.000000T0000Z-110417T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA- 820 PM EDT SAT APR 16 2011 /720 PM CDT SAT APR 16 2011/ ...RED FLAG WARNING HAS EXPIRED FOR TODAY... $$ ALZ065>069-GAZ120>131-142>148-155>161-171000- /O.CON.KTAE.FW.W.0039.110417T1700Z-110418T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 820 PM EDT SAT APR 16 2011 /720 PM CDT SAT APR 16 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH-CENTRAL GEORGIA.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 2:52 AM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 16, 2:52 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT SAT APR 16 2011
...A TORNADO WATCH IS IN EFFECT UNTIL 10 AM EDT FOR MOST OF THE
ENTIRE FORECAST AREA EXCLUDING LAFAYETTE AND DIXIE COUNTIES...
.SHORT TERM (TODAY THROUGH MONDAY)...THE MAIN CONCERN FOR THE SHORT
TERM PERIOD WILL BE THE POSSIBILITY FOR LINGERING SEVERE WEATHER AS
THE COLD FRONT PUSHES EAST OUT OF OUR LOCAL AREA THIS MORNING. LOW
LEVEL WIND SHEAR AND HODOGRAPHS SUPPORT THE THREAT FOR TORNADOES
THROUGH THE EARLY MORNING HOURS. THIS THREAT IS FURTHER AIDED BY
FAVORABLE INSTABILITY RESULTING FROM THE NORTHWARD SURGE OF HIGHER
DEWPOINT OFF THE GULF. WEAKER LOW LEVEL SHEAR AND SLIGHTLY LESS
FAVORABLE HODOGRAPHS WILL REDUCE THE TORNADO THREAT OVER NORTH
FLORIDA...HOWEVER...AN ISOLATED TORNADO THREAT STILL EXISTS.
ALSO...DAMAGING WINDS AND SMALL HAIL CAN BE EXPECTED WITH ANY SEVERE
STORMS THAT DO FORM. BY SUNRISE...THE LINE OF STORMS IS EXPECTED
TO BE OVER OUR EXTREME EASTERN COUNTIES PRIMARILY AFFECTING SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OF FLORIDA. LOW LEVEL SHEAR
IS EXPECTED TO REMAIN FAVORABLE IN THE DAWN HOURS AND AN ISOLATED
TORNADO THREAT CANNOT BE RULED OUT ESPECIALLY OVER SOUTH CENTRAL
GEORGIA. THAT BEING SAID...THE PRIMARY THREAT AS THESE STORMS EXIT
THE REGION THROUGH THE LATE MORNING WILL BE DAMAGING WINDS AND SMALL
HAIL.
AS THE LARGE UPPER LOW RESPONSIBLE FOR THE SEVERE WEATHER OPENS UP
AND RACES NORTHEAST...ZONAL FLOW WILL OVERSPREAD THE LOCAL AREA AND
HEIGHTS WILL GRADUALLY RISE. HIGHS THIS AFTERNOON WILL CLIMB TO THE
UPPER 70S TO LOWER 80S REGIONWIDE. WITH THE INFLUX OF DRY
AIR...OVERNIGHT LOWS TONIGHT WILL FALL INTO THE UPPER 40S (SLIGHTLY
BELOW AVERAGE). WITH THE FLOW EXPECTED TO REMAIN ZONAL...AND DRY AIR
REMAINING IN PLACE...SUNDAY WILL BE MUCH LIKE TODAY WITH HIGHS IN
THE LOWER 80S AND LOWS IN THE UPPER 40S. ON MONDAY...HEIGHTS WILL
INCREASE SLIGHTLY RESULTING IN HIGH TEMPERATURES CLIMBING INTO THE
MID 80S.
AFTER THIS MORNING...NO RAIN IS EXPECTED DURING THE SHORT TERM
PERIOD.
.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...AN UPPER LEVEL
RIDGE WILL BEGIN TO BUILD OVER THE LOCAL AREA MONDAY NIGHT AND
SHARPEN AS IT MOVES EAST OFF THE EASTERN SEABOARD THROUGH WEDNESDAY
BEFORE FLATTENING WEDNESDAY NIGHT. THE EAST TO WEST SURFACE RIDGE
ALSO WEAKENS AND ALLOWS A COLD FRONT TO DROP SOUTH INTO CENTRAL
GEORGIA AND ALABAMA BY DAYBREAK THURSDAY. THIS BOUNDARY WILL THEN
LIFT TO THE NORTH AS A WARM FRONT LATER THURSDAY THROUGH FRIDAY AS
ANOTHER LOW PRESSURE SYSTEM DEVELOPS IN THE CENTRAL PLAINS AND
TRANSLATES TO NORTHERN ILLINOIS FRIDAY EVENING. THIS LOW THEN MOVES
JUST NORTH OR THROUGH NEW ENGLAND SATURDAY WITH IT'S ATTENDANT COLD
FRONT DROPPING DOWN FROM THE NORTH INTO OUR CWA LATE SATURDAY. DUE
TO THE PROXIMITY OF BOTH MENTIONED FRONTS WILL SHOW JUST SLIGHT POPS
FOR ALL ZONES NORTH OF THE FLORIDA BORDER FOR THE WEDNESDAY
NIGHT/THURSDAY AND SATURDAY TIME FRAMES. OTHERWISE...IT SHOULD BE
DRY FOR THE REMAINDER OF THE EXTENDED PERIOD. TEMPERATURES WILL BE
ABOVE SEASONAL LEVELS THROUGH THE PERIOD WITH MAX TEMPS RANGING FROM
THE MID 80S TO AROUND 90 FOR ALL BUT THE FLORIDA COASTAL AREAS EACH
DAY.
&&
.AVIATION...CONVECTIVE ACTIVITY AHEAD OF A COLD FRONT WILL MOVE FROM
WEST TO EAST ACROSS THE TRI-STATE REGION THIS MORNING. ALL ACTIVITY
SHOULD BE EAST OF VLD BY 16Z. AFTER THE FRONT PASSES EACH TAF
SITE...EXPECT VFR CONDITIONS WITH BREEZY WEST WINDS SUSTAINED
AROUND 15 KTS WITH GUSTS IN THE 20 TO 30 KT RANGE. WINDS WILL
DIMINISH AFTER SUNSET AND SKIES WILL BE CLEAR.
&&
.MARINE...A STRONG PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE
AND ARRIVING HIGH PRESSURE WILL YIELD NORTHWESTERLY WINDS BETWEEN 15
AND 20 KTS THROUGH THE DAY TODAY INTO THE OVERNIGHT HOURS. SMALL
CRAFT OPERATORS ARE URGED TO EXERCISE CAUTION THROUGH TONIGHT. AS
HIGH PRESSURE SETTLES IN OVERHEAD ON SUNDAY...WINDS AND SEAS WILL
FALL BELOW HEADLINE CRITERIA AND ARE EXPECTED TO REMAIN THAT WAY
THROUGH EARLY NEXT WEEK.
&&
.FIRE WEATHER...FOR TODAY WE WILL UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING DUE TO A COMBINATION OF LOW RH...BREEZY WINDS AND
HIGH DISPERSION. FOR SUN...WE WILL SEE THE LOWER HUMIDITY SPREAD
ACROSS ALL OF NORTH FLORIDA...BUT IT WILL BE MUCH LESS WINDY AND
DISPERSION INDICES WILL BE LOWER. THEREFORE...WE WILL NEED TO WAIT
FOR THE FORECAST ENERGY RELEASE COMPONENT TO DETERMINE IF RED FLAG
CRITERIA CAN BE MET ON THAT DAY. IT NOW APPEARS THAT RED FLAG
CRITERIA WILL BE MET FOR ALL OF OUR SE AL AND GA ZONES SO A WATCH
WILL BE IN PLACE FOR SUNDAY AFTERNOON. MOISTURE LEVELS WILL BEGIN TO
GRADUALLY INCREASE EARLY NEXT WEEK WITH THE ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 83 49 80 49 87 / 50 0 0 0 0
PANAMA CITY 75 53 70 56 77 / 20 0 0 0 0
DOTHAN 78 46 78 50 85 / 10 0 0 0 0
ALBANY 80 47 74 48 85 / 30 0 0 0 0
VALDOSTA 84 49 78 49 86 / 70 0 0 0 0
CROSS CITY 79 51 80 50 85 / 50 0 0 0 0
APALACHICOLA 76 52 74 55 76 / 40 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...HIGH RISK FOR RIP CURRENTS ALONG THE WALTON...BAY...AND GULF
COUNTY BEACHES TODAY THROUGH LATE TONIGHT.
RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...CENTRAL WALTON...GADSDEN...HOLMES...INLAND BAY...
INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...
MADISON...WASHINGTON.
GM...NONE.
&&
SHORT TERM/MARINE...HARRIGAN
LONG TERM/AVIATION/FIRE WX...BARRYHazardous weather outlook, Apr 16, 4:32 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT SAT APR 16 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 532 AM EDT SAT APR 16 2011 /432 AM CDT SAT APR 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE STORMS FOR SOUTH CENTRAL GEORGIA AND THE EASTERN BIG BEND OF FLORIDA THIS MORNING... AS THE COLD FRONT ASSOCIATED WITH A STRONG UPPER LEVEL LOW PUSHES EAST ACROSS SOUTH CENTRAL GEORGIA AND THE BIG BEND OF FLORIDA THIS MORNING...THE CHANCE FOR AN ISOLATED TORNADO...STRONG WINDS...AND LARGE HAIL EXISTS. THE THREAT FOR SEVERE WEATHER WILL END BY THE LATE MORNING AND EARLY AFTERNOON AS THE FRONT CLEARS OUR FORECAST AREA TO THE EAST. BEHIND THE FRONT...BREEZY CONDITIONS ARE EXPECTED FOR THE DURATION OF THE DAY TODAY. THE STRONG ONSHORE FLOW TODAY AND TONIGHT WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Special weather statement, Apr 16, 3:30 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EDT SAT APR 16 2011
FLZ013-016-026-GAZ156-157-160915-
CALHOUN-DECATUR-GADSDEN-GRADY-LIBERTY-
430 AM EDT SAT APR 16 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CALHOUN...DECATUR...
GADSDEN...GRADY AND LIBERTY COUNTIES...
* UNTIL 515 AM EDT/415 AM CDT/
AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST
OF TALLAHASSEE TO 31 MILES SOUTHEAST OF MARIANNA...OR ALONG A LINE
EXTENDING FROM FOWLSTOWN TO 6 MILES NORTHWEST OF LOWRY...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3105 8413 3063 8434 3035 8504 3052 8499
3091 8454
TIME...MOT...LOC 0830Z 241DEG 32KT 3082 8450 3047 8485
25-CAMPSpecial weather statement, Apr 16, 4:59 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EDT SAT APR 16 2011
FLZ017-161030-
LEON-
559 AM EDT SAT APR 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 630 AM EDT
AT 556 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TALLAHASSEE...OR NEAR TALLAHASSEE
COMM COLLEGE...MOVING EAST AT 30 MPH.
PEOPLE IN LEON COUNTY...INCLUDING THE CITY OF TALLAHASSEE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH FREQUENT
LIGHTNING.
LAT...LON 3052 8398 3052 8404 3046 8404 3043 8408
3035 8442 3046 8446 3048 8440 3051 8441
3055 8438 3068 8403 3067 8401 3060 8401
3055 8398
TIME...MOT...LOC 0959Z 251DEG 28KT 3046 8434
42-DVDSpecial weather statement, Apr 16, 5:39 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 AM EDT SAT APR 16 2011
FLZ017-161115-
LEON-
639 AM EDT SAT APR 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 715 AM EDT
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF TALLAHASSEE...OR NEAR FORT
BRADEN...MOVING EAST AT 35 MPH.
PEOPLE IN CENTRAL LEON COUNTY...INCLUDING THE CITY OF TALLAHASSEE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3041 8461 3041 8459 3046 8450 3047 8442
3048 8440 3051 8441 3053 8438 3061 8412
3045 8406 3043 8408 3039 8408 3030 8450
3030 8457
TIME...MOT...LOC 1039Z 253DEG 31KT 3040 8449
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:57 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 22 hr |
| Apr 16, 3:30 AM CDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Apr 16, 3:44 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 46 min |
| Apr 16, 4:22 AM CDT | Severe Thunderstorm Warning | TAE | Leon | 38 min |
| Apr 16, 4:59 AM CDT | Special Weather Statement | TAE | Leon | 31 min |
| Apr 16, 5:39 AM CDT | Special Weather Statement | TAE | Leon | 36 min |
| Apr 16, 2:45 PM CDT | Red Flag Warning | TAE | Leon | 28 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.